Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 16, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 5, 2011, 4:02 AM CDT for 7 counties in Nebraska. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 4:02 AM CDT (09:02 UTC)
- In effect from
- Oct 5, 2011, 12:00 PM CDT
- Expired
- Oct 5, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4457 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS73 KGID 050902 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 402 AM CDT WED OCT 5 2011 ...STRONG WINDS EXPECTED TODAY... .VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON PRIMARY ALONG AND WEST OF A LINE FROM ORD...TO KEARNEY...TO BEAVER CITY NEBRASKA. NEZ039-046-060-061-072-073-082-051715- /O.NEW.KGID.WI.Y.0016.111005T1700Z-111006T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 402 AM CDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA THIS AFTERNOON. * SUSTAINED WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 MPH...CAN BE EXPECTED PRIMARILY ALONG AND WEST OF A LINE FROM ORD...TO KEARNEY...TO BEAVER CITY NEBRASKA. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION...TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI/ADO
3 follow-up statements
793 WWUS73 KGID 051627 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1127 AM CDT WED OCT 5 2011 ...STRONG WINDS EXPECTED TODAY... .VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON PRIMARY ALONG AND WEST OF A LINE FROM ORD...TO KEARNEY...TO BEAVER CITY NEBRASKA. NEZ039-046-060-061-072-073-082-060000- /O.CON.KGID.WI.Y.0016.111005T1700Z-111006T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 1127 AM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * VERY WINDY CONDITIONS ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA THIS AFTERNOON. * SUSTAINED WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 MPH...CAN BE EXPECTED PRIMARILY ALONG AND WEST OF A LINE FROM ORD...TO KEARNEY...TO BEAVER CITY NEBRASKA. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION... TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
185 WWUS73 KGID 052012 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 312 PM CDT WED OCT 5 2011 ...STRONG WINDS CONTINUE THIS AFTERNOON...WITH POTENTIALLY STRONGER WINDS ON THURSDAY... .WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. THE STRONGEST WINDS THIS AFTERNOON WILL RESIDE PRIMARILY ALONG AND WEST OF A LINE FROM ORD...TO KEARNEY...TO BEAVER CITY NEBRASKA. STRONG WINDS WILL DEVELOP AGAIN ON THURSDAY AND BUFFET MOST OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY AFTERNOON. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE THURSDAY AFTERNOON. NEZ039-046-060-061-072-073-082-060400- /O.NEW.KGID.WI.Y.0017.111006T1700Z-111007T0300Z/ /O.CON.KGID.WI.Y.0016.000000T0000Z-111006T0000Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 312 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON...AND AGAIN THURSDAY AFTERNOON INTO THURSDAY EVENING. * SUSTAINED WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY SUBSIDING THIS EVENING. STRONG WINDS WILL AGAIN DEVELOP THURSDAY AFTERNOON WITH SUSTAINED SPEEDS OF 3O TO 35 MPH. WIND GUSTS COULD AT TIMES APPROACH 50 MPH BEFORE WINDS SUBSIDE LATE THURSDAY EVENING. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION... TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-NEZ040-041-047>049-062>064-074>077-083>087- 060400- /O.NEW.KGID.WI.Y.0017.111006T1700Z-111007T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 312 PM CDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY. * VERY WINDY CONDITIONS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY EVENING. * STRONG WINDS WILL DEVELOP THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS OF 3O TO 35 MPH. WIND GUSTS COULD AT TIMES APPROACH 50 MPH BEFORE WINDS GRADUALLY SUBSIDE LATE THURSDAY EVENING. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION... TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
957 WWUS73 KGID 060005 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 705 PM CDT WED OCT 5 2011 NEZ039-046-060-061-072-073-082-060815- /O.EXP.KGID.WI.Y.0016.000000T0000Z-111006T0000Z/ /O.CON.KGID.WI.Y.0017.111006T1700Z-111007T0300Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE...BEAVER CITY 705 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY. * WINDY CONDITIONS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY EVENING. * WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THIS EVENING. STRONG WINDS WILL AGAIN DEVELOP THURSDAY AFTERNOON WITH SUSTAINED SPEEDS OF 3O TO 35 MPH. WIND GUSTS COULD AT TIMES APPROACH 50 MPH BEFORE WINDS SUBSIDE LATE THURSDAY EVENING. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION... TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-NEZ040-041-047>049-062>064-074>077-083>087- 060815- /O.CON.KGID.WI.Y.0017.111006T1700Z-111007T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...ST. PAUL... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 705 PM CDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT THURSDAY. * VERY WINDY CONDITIONS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY EVENING. * STRONG WINDS WILL DEVELOP THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS OF 3O TO 35 MPH. WIND GUSTS COULD AT TIMES APPROACH 50 MPH BEFORE WINDS GRADUALLY SUBSIDE LATE THURSDAY EVENING. * PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. IN ADDITION... TRUCKS AND HIGH PROFILE VEHICLES TRAVELING ALONG LOCAL HIGHWAYS SHOULD BE PREPARED FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EDDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 5, 12:25 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 5, 12:25 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1225 AM CDT WED OCT 5 2011
.AVIATION...06Z KGRI TAF. VFR CONDITIONS ARE EXPECTED TO PREVAIL
AT KGRI FOR THE NEXT 24 HOURS. INCREASING HIGH CLOUDS CAN BE
EXPECTED AT THE TERMINAL DURING THE DAY ON WEDNESDAY...BUT ARE NOT
EXPECTED TO HAVE ANY OPERATION IMPACT. THE WINDS WILL CONTINUE TO
BE THE PRIMARY CONCERN...NOT LIKELY TO FALL BELOW 11KTS
OVERNIGHT...AND ONCE AGAIN INCREASING AND BECOMING GUSTY AND OUT
OF THE SOUTH AFT 05/15Z...AS THE LOCAL AREA REMAINS SANDWICHED
BETWEEN AND AREA OF HIGH PRESSURE ACROSS THE MISSISSIPPI RIVER
VALLEY AND A SURFACE LOW ACROSS THE NORTHERN ROCKIES. A FEW MID
CLOUDS AND POSSIBLY EVEN AND ISOLATED -SHRA OR -TSRA WILL MAY BE
AFFECT KGRI LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING...BUT
DUE TO LOW CONFIDENCE...OPTED TO KEEP OUT OF TAF AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 650 PM CDT TUE OCT 4 2011/
UPDATE...THE RH VALUES WILL BE ON THE RISE AS WE COOL THIS
EVENING. THIS WILL BE SUFFICIENT TO ALLOW THE RED FLAG WARNING TO
EXPIRE AT 7 PM. THE WIND WILL ALSO WEAKEN SOME THIS EVENING...BUT
REMAIN BREEZY.
PREV DISCUSSION... /ISSUED 349 PM CDT TUE OCT 4 2011/
SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON. SUNNY SKIES AND
DEEP MIXING TODAY HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE MID
80S TO LOWER 90S. WINDS HAVE BECOME GUSTY...WITH THE STRONGEST
WINDS IN WESTERN PARTS OF THE FORECAST AREA WHERE A SOUTHWESTERLY
COMPONENT TO THE WIND HAS ALSO HELPED TO DROP DEWPOINTS INTO THE
30S. THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND LOWER
DEWPOINTS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS...AND
THOSE SHOULD STAY IN PLACE UNTIL TEMPERATURES AND WINDS DECREASE
THIS EVENING. WILL HOLD THE RED FLAG WARNING IN PLACE THROUGH ITS
EXPIRATION AT 7 PM.
THE REMAINDER OF THE NIGHT SHOULD BE QUIET WITH AN H5 RIDGE ACROSS
THE MISSISSIPPI RIVER VALLEY AND TROUGH OVER THE WEST COAST OF THE
UNITED STATES. AHEAD OF THE TROUGH ON WEDNESDAY...FIRE WEATHER
AND POTENTIAL RED FLAG CONDITIONS WILL AGAIN BE THE CONCERN. WINDS
WILL LIKELY BECOME QUITE GUSTY AGAIN AS MIXING AGAIN INCREASES
DURING THE MORNING. 12Z NAM BUFR SOUNDINGS SUGGEST MIXING COULD
APPROACH H8 WITH SPEEDS OF 30 TO 35 KTS AT THE TOP OF THE MIXED
LAYER. DEWPOINTS AND TEMPERATURES WILL BE MORE QUESTIONABLE WITH
THE H5 TROUGH SENDING THE FIRST IN A SERIES OF WAVE TOWARDS THE
REGION BY WEDNESDAY AFTERNOON. THE NAM AND GFS SUGGEST THAT MID
AND HIGH LEVEL CLOUDS WILL BE ON THE INCREASE...AND THAT COULD
HOLD BACK TEMPERATURES. IN FACT...GFS GUIDANCE HAS COME IN MUCH
COOLER THAN THE NAM GUIDANCE...WHILE A CONSENSUS MODEL APPROACH
ALSO SUGGESTS TEMPERATURES COULD BE COOLER THAN CURRENTLY
FORECAST. DIFFERENCES IN DEWPOINTS ARE ALSO APPARENT BETWEEN THE
GFS AND NAM...WITH THE GFS KEEPING HIGHER DEWPOINTS...WHILE MIXING
DEWPOINTS FROM H8 IN THE NAM WOULD EASILY TAKE READINGS INTO THE
30S. WHAT IT ALL BOILS DOWN TO IS THAT WE PLAN TO KEEP THE FIRE
WEATHER WATCH IN PLACE...BUT WILL NOT GO WITH A RED FLAG WARNING
AT THIS POINT. THERE ARE STILL TOO MANY THINGS THAT COULD KEEP
RELATIVE HUMIDITY VALUES JUST ABOVE 20 PERCENT...AND THINK ITS
BETTER TO STAY WITH A WATCH FOR NOW.
A SMALLER CONCERN FOR WEDNESDAY AFTERNOON IS THAT THE GFS AND TO
SOME DEGREE THE CANADIAN GEM SUGGEST RAIN ACROSS PARTS OF WESTERN
KANSAS COULD BEGIN TO APPROACH THE FORECAST AREA LATE IN THE
AFTERNOON. THE NAM KEEPS THIS AREA OF PRECIPITATION WEST OF THE
FORECAST AREA THROUGH THE AFTERNOON..AND WITH QUITE A BIT OF DRY
LOW LEVEL AIR IN PLACE...WILL HOLD OFF ON POPS FOR NOW.
LONG TERM...STARTING 00Z THURSDAY. AN ACTIVE WEATHER PATTERN WILL
PERSIST THROUGH MUCH OF THE EXTENDED FORECAST PERIOD AS AN UPPER
LEVEL LOW MOVES INTO THE ROCKY MOUNTAIN RANGE AND AN UPPER LEVEL
TROUGH OVERTAKES THE WESTERN TWO-THIRDS OF THE CONUS. MID AND
UPPER LEVEL JET ENERGY WILL POSITION ITSELF OVER OUR AREA LATE
THIS WEEK THROUGH EARLY NEXT WEEK AS THE TROUGH SETS UP TO THE
WEST. GUIDANCE SUGGESTS A MID LEVEL SHORT WAVE WILL EJECT FROM THE
MAIN TROUGH WEDNESDAY NIGHT/THURSDAY MORNING WITH JUST ENOUGH DPVA
AND MID LEVEL THERMAL ADVECTION FOR PRECIPITATION ACROSS THE AREA.
FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND OPERATIONAL GFS
SUGGEST THE TROPOSPHERIC COLUMN WILL INITIALLY BE A BIT DRY FOR
PRECIPITATION TO BE REALIZED AT THE SURFACE...HOWEVER GUIDANCE
CONSENSUS SUGGESTS SATURATION WILL LIKELY BECOME DEEP ENOUGH AND
LOW ENOUGH FOR AT LEAST SOME LIGHT RAIN ACROSS THE AREA BEFORE DAY
BREAK THURSDAY AND AS A RESULT...KEPT THE SLIGHT CHANCE POPS GOING
06Z-12Z THURSDAY. ELEVATED INSTABILITY WILL REMAIN FAIRLY LIMITED
WEDNESDAY NIGHT/THURSDAY MORNING...BUT THE PRESENCE OF A NEAR 60KT
LLJ MAY PRESENT ENOUGH LOW LEVEL MOISTURE ADVECTION FOR LOCALLY
ENHANCED INSTABILITY AND WENT AHEAD AND INSERTED THUNDER INTO
EARLY THURSDAY AS A RESULT. ALTHOUGH THERE MAY BE SOME LINGERING
PRECIPITATION ACROSS OUR NORTH THURSDAY MORNING...GUIDANCE
SUGGESTS SUBSIDENCE WILL SETTLE IN BEHIND THE MID LEVEL SHORT WAVE
THURSDAY AND THURSDAY NIGHT THUS PRESENTING DRY CONDITIONS. THE
UPPER LEVEL LOW OVER THE ROCKIES IS THEN PROJECTED TO MOVE
NORTHEAST INTO THE NORTHERN PLAINS FRIDAY THUS HELPING THE LONG
WAVE TROUGH TO MOVE EAST SOMEWHAT. THIS WILL IN TURN INCREASE MID
LEVEL THERMAL ADVECTION ACROSS THE CENTRAL PLAINS THUS SETTING THE
STAGE FOR PRECIPITATION FRIDAY AND FRIDAY NIGHT. THIS INITIAL MID
LEVEL LOW IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO CANADA BY
FRIDAY NIGHT...BUT A SECOND MID LEVEL LOW IS EXPECTED TO DEVELOP
AT THE BASE OF THE LONG WAVE TROUGH BY SATURDAY THUS PRESENTING
ANOTHER ROUND DPVA AND MID LEVEL THERMAL ADVECTION ACROSS OUR
AREA...RESULTING IN ANOTHER CHANCE FOR RAIN SATURDAY AND SUNDAY.
THIS SECONDARY MID LEVEL LOW IS PROJECTED TO PUSH NORTHEAST INTO
THE NORTHERN PLAINS LATE SUNDAY/EARLY MONDAY THUS BRINGING AN END
TO THE BEST PRECIPITATION CHANCES...BUT THERE WILL STILL BE LOW
CHANCES FOR PRECIPITATION MONDAY AND TUESDAY AS THE UPPER LEVEL
TROUGH REMAINS TO OUR WEST AND MID LEVEL THERMAL ADVECTION REMAINS
INTACT.
RETURNING LOW LEVEL MOISTURE ALONG WITH INCREASING MID AND UPPER LEVEL
LAPSE RATES DUE TO THE APPROACHING UPPER LEVEL TROUGH WILL PRESENT
INCREASED VALUES OF INSTABILITY ACROSS THE AREA FRIDAY THROUGH
SUNDAY. GUIDANCE SUGGESTS DEEP LAYER MUCAPE VALUES SHOULD NOT EXCEED
1000J/KG DURING THIS TIME PERIOD...WITH THE GREATEST INSTABILITY
LIKELY BEING OBSERVED ON FRIDAY. SLIGHTLY MORE CONCERNING HOWEVER IS
THE PRESENCE OF DEEP LAYER SHEAR IN EXCESS OF 50KTS ON FRIDAY...WITH
30-40KT DEEP LAYER SHEAR VALUES FORECAST SATURDAY AND SUNDAY. WILL
GO AHEAD AND KEEP THE THUNDER MENTION FRIDAY THROUGH SUNDAY AS A
RESULT...WITH A STRONG STORM POSSIBLE FRIDAY.
MID LEVEL FLOW ACROSS THE ROCKIES WILL INTENSIFY QUITE A BIT AS THE
WESTERN CONUS TROUGH PUSHES EASTWARD. THIS WOULD RESULT IN A
DEEPENING LEE SIDE TROUGH ACROSS THE FRONT RANGE THUS INCREASING THE
LOW LEVEL PGF ACROSS OUR AREA THURSDAY AND FRIDAY. GUIDANCE FROM THE
NAM AND OPERATIONAL GFS REFLECT THIS BY SUGGESTING BREEZY TO WINDY
CONDITIONS ACROSS OUR CWA BOTH DAYS...AND WIND ADVISORY CRITERIA
PERHAPS BEING MET WEST OF HIGHWAY 281 ON THURSDAY.
LITTLE CHANGE IN THE LOW LEVEL AIRMASS SUGGESTS ABOVE-NORMAL
TEMPERATURES WILL LIKELY PERSIST UNTIL SATURDAY...AT WHICH TIME A
LOW LEVEL BAROCLINIC ZONE IS EXPECTED TO CUT THROUGH THE REGION.
THAT BEING SAID...INCREASED CLOUD COVER AND CHANCES FOR
PRECIPITATION SUGGEST TEMPERATURES WILL BE A TAD COOLER THURSDAY AND
FRIDAY WHEN COMPARED TO TUESDAY AND WEDNESDAY AND AS A RESULT...KEPT
THURSDAY AND FRIDAY HIGHS IN THE 70S TO NEAR 80. CERTAINLY SATURDAY
AND SUNDAY APPEAR TO BE THE COOLEST DAYS OF THE EXTENDED FORECAST
PERIOD AS CLOUDS AND PERHAPS SIGNIFICANT PRECIPITATION OVERTAKE THE
AREA. 10-12 DEGREE DIURNALS ARE FORECAST BOTH DAYS AS A
RESULT...WITH A WARMING TREND TO FOLLOW MONDAY AND TUESDAY AS CLOUDS
AND CHANCES FOR PRECIPITATION DECREASE.
AVIATION...18Z TAF. SKIES WILL REMAIN NEARLY CLEAR MOST OF THE
PERIOD WITH NO VISIBILITY CONCERNS EXPECTED EITHER. THE MAIN
PROBLEM WILL BE WINDS...AND THEY HAVE ALREADY INCREASED ACROSS
PARTS OF THE REGION. WINDS AT KGRI ARE STILL NOT GUSTY...BUT THAT
SHOULD CHANGE AS MIXING CONTINUES TO GET BETTER THIS AFTERNOON.
WILL HOLD ONTO A GUSTY WIND INTO EARLY EVENING BEFORE DECREASING
THEM AGAIN. SIMILAR CONDITIONS WILL PREVAIL ON WEDNESDAY WITH
MIXING AGAIN INCREASING DURING THE MORNING AND GUSTY WINDS AGAIN
POSSIBLE BY LATE MORNING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
NEZ039>041-046>049-060>064-072>077-082>087.
KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
KSZ005>007-017>019.
&&
AVIATION...ROSSIHazardous weather outlook, Oct 4, 7:24 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 724 PM CDT TUE OCT 4 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 724 PM CDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON HOURS...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH MESSAGE FOR ADDITIONAL INFORMATION. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY NIGHT...AS WELL AS FRIDAY THROUGH SUNDAY. A STRONG STORM CANNOT BE RULED OUT FRIDAY...WITH HAIL TO THE SIZE OF NICKELS AND THUNDERSTORM WIND GUSTS TO 50 MPH BEING THE PRIMARY CONCERNS. WINDY CONDITIONS ARE EXPECTED THURSDAY. THE STRONGEST WINDS WILL LIKELY BE OBSERVED WEST OF HIGHWAY 281...WHERE SUSTAINED WINDS OF 25 TO 35 MPH MAY BE ACCOMPANIED BY GUSTS AS HIGH AS 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:58 AM CDT | Red Flag Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 15 hr |
| Oct 5, 3:12 PM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 30 hr |
Nearby
Wind Advisories in Nebraska, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.